Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 24, 2007, 2:32 PM MDT for Lincoln County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 2:32 PM MDT (20:32 UTC)
- Expired
- Jul 24, 2007, 4:30 PM MDT
- In force
- 118 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 242033 FFWABQ NMC027-242230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 232 PM MDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 430 PM MDT * AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR CAPITAN...OR ABOUT 11 MILES NORTH OF RUIDOSO. THE STORM PRODUCING FLASH FLOODING HAD EXITED THE AREA AND WEAKENED. OVER 3 INCHES OF RAIN FELL IN ONE HOUR IN THE TOWN OF CAPITAN AND SEVERAL STREETS WERE FLOWING WITH BETWEEN 1 AND 3 FEET OF WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3341 10573 3341 10550 3426 10565 3425 10590 $$ 19
1 follow-up statement
000 WGUS75 KABQ 242230 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 427 PM MDT TUE JUL 24 2007 NMC027-242236- LINCOLN- 427 PM MDT TUE JUL 24 2007 ...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MDT FOR WESTERN LINCOLN COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. OFFICIALS REPORT THAT FLOODING HAS SUBSIDED IN THE CAPITAN AREA BUT TWO SECONDARY ROADS HAD BEEN WASHED OUT. STRONG FLOWS IN NORMALLY DRY ARROYOS COULD PERSIST ACROSS PARTS OF WESTERN LINCOLN COUNTY THROUGH 5 PM. LAT...LON 3341 10573 3341 10550 3426 10565 3425 10590 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:08 AM MDT, 11 hours 24 minutes earlier.
Area forecast discussion, Jul 24, 3:08 AM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 AM MDT TUE JUL 24 2007 .DISCUSSION...SHORT WAVE ENERGY IN NE NM AND INCREASINGLY DIFFLUENT FLOW ALOFT AS OF THIS WRITING AND STILL SOME SHOWERS AND STORMS HANGING ON DESPITE THE TIME OF DAY. SHOULD SEE SOMEWHAT OF AN UPTURN IN CONVECTION ACROSS A GOOD PORTION OF THE STATE TODAY WITH THE FAR NORTHEAST CORNER AND THE SOUTHWEST QUARTER OR SO NOT AS LIKELY TO SEE AN INCREASE IN ACTIVITY DUE TO THEIR LOCATION RELATIVE TO THE UPPER LEVEL DISTURBANCES. MOISTURE CERTAINLY SUFFICIENT FOR LOCALIZED HEAVY RAIN AMOUNTS...BUT NOT QUITE AS JUICY AS A COUPLE DAYS OR SO AGO. ALSO INDIVIDUAL CELLS SHOULD MOVE FAST ENOUGH...GENERALLY FROM NE TO SW...THAT LONG LASTING HEAVY RAINFALL IS NOT THAT LIKELY ASIDE FROM AN ISOLATED CASE OF TRAINING. SO WILL STAY AWAY FROM A FLASH FLOOD WATCH ISSUANCE FOR THIS FCST PACKAGE. EASTERN AND CENTRAL AREAS WILL SEE LESS ACTIVITY WED COMPARED TO TODAY IN THE WAKE OF DEPARTING DISTURBANCE. NAM AND GFS BOTH STILL IN FAIR AGREEMENT ABOUT ANOTHER DISTURBANCE AND BACK DOOR BOUNDARY COMING INTO NE NM BETWEEN THU AND THU NIGHT SO RAISED POPS A LITTLE FOR NE NM THU AND MUCH OR E NM FOR THU NIGHT. STILL SHOULD HAVE SOME LEFTOVER CONVECTION FOR END OF WEEK AND WEEKEND...BUT THAT IS GETTING TOO FAR AHEAD TO REALLY TIME SUBTLE...PARTLY OR TOTALLY CONVECTION INDUCED...DISTURBANCES. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 93 64 93 63 / 30 40 20 30 GALLUP.......................... 86 58 85 57 / 30 40 30 30 GRANTS.......................... 85 57 86 56 / 30 40 20 30 GLENWOOD........................ 87 62 89 62 / 40 30 30 30 CHAMA........................... 79 49 83 49 / 40 20 20 30 LOS ALAMOS...................... 82 54 87 56 / 30 20 10 20 RED RIVER....................... 73 46 76 44 / 30 20 20 20 TAOS............................ 83 52 89 53 / 30 20 20 20 SANTA FE........................ 83 56 87 58 / 30 20 10 20 SANTA FE AIRPORT................ 85 59 89 59 / 30 20 10 20 ESPANOLA........................ 88 59 91 59 / 30 20 10 20 ALBUQUERQUE HEIGHTS............. 89 67 92 69 / 30 30 10 20 ALBUQUERQUE VALLEY.............. 90 66 93 67 / 30 30 10 20 ALBUQUERQUE FOOTHILLS........... 87 63 90 64 / 30 20 10 20 ALBUQUERQUE WEST MESA........... 90 64 92 67 / 30 30 10 20 SOCORRO......................... 88 65 91 64 / 30 30 20 20 SANDIA PARK/CEDAR CREST......... 80 56 80 57 / 30 20 10 20 MORIARTY/ESTANCIA............... 85 59 85 58 / 30 20 10 20 CARRIZOZO....................... 86 61 92 64 / 30 30 10 20 RUIDOSO......................... 78 54 82 58 / 30 20 10 10 RATON........................... 85 54 88 55 / 10 10 5 10 LAS VEGAS....................... 81 54 85 55 / 20 20 10 20 ROY............................. 83 60 86 61 / 10 10 5 5 CLAYTON......................... 87 62 91 63 / 5 5 5 5 SANTA ROSA...................... 88 62 91 62 / 20 20 5 5 TUCUMCARI....................... 91 64 95 66 / 20 10 5 5 FORT SUMNER..................... 87 65 90 66 / 20 20 5 5 CLOVIS.......................... 87 63 92 64 / 20 10 5 5 PORTALES........................ 87 64 90 65 / 30 10 5 5 ROSWELL......................... 90 66 93 67 / 30 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jul 24, 6:00 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 24 2007 NMZ001>021-026-251200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...ISOLATED THUNDERSTORMS FROM NORTH CENTRAL AND NORTHWEST NEW MEXICO SOUTHWARD THROUGH CENTRAL AND SOUTHEAST NEW MEXICO COULD PRODUCE HALF TO THREE QUARTER INCH DIAMETER HAIL AND WIND GUSTS OF 40 TO 50 MPH THIS AFTERNOON INTO EARLY EVENING. LOCALIZED INSTANCES OF VERY HEAVY RAINFALL MAY CAUSE A FEW ARROYOS AND SMALL STREAMS TO RUN HIGH WITH FAST FLOWING AND TURBULENT SURGES OF WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT ANY AREAS OF FLOODING OR SEVERE WEATHER. 43
In the hours before
Special weather statement, Jul 24, 2:17 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 217 PM MDT TUE JUL 24 2007 NMZ003-009-010-242100- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 217 PM MDT TUE JUL 24 2007 ...STRONG THUNDERSTORM MOVING OVER ALBUQUERQUE METRO AREA... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF A STRONG THUNDERSTORM...CAPABLE OF PRODUCING A HALF TO THREE QUARTERS OF AN INCH OF RAIN IN 45 MINUTES...PEA TO DIME SIZE HAIL AND FREQUENT LIGHTNING STRIKES. MOVEMENT WAS SOUTHWEST AT 15 MPH. THIS STORM WILL MOVE FROM THE EASTERN PART OF THE METRO AREA ACROSS WESTERN SECTIONS THROUGH 3 PM. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 19
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:24 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 51 min |
| Jul 24, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 51 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.